MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRANIOTOMY KIT; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CRANIOTOMY KIT; DISPOSABLE PERFORATORS
Model Number 261230
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a perforator (id 261230) failed to disengage causing dural tear, cortical exposure, with direct neurological risk.Medical staff used duraplasty device (patch for dura matter as tachoseal).The event led to 20 minutes surgical delay and no patient consequences were reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The perforator was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a visual inspection utilizing unaided eye performed.Unit was soiled and had a worn eo label.Spring test attempted: unit passed and functioned as designed.Functional test performed: unit successfully drilled 5 holes and was found to function as intended.Therefore, the complaint condition could not be confirmed.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.
 
Event or Problem Description
N/a.

Brand Name
CRANIOTOMY KIT
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16022588
Report Number3014334038-2022-00285
Device Sequence Number5884119
Product Code HBF
UDI-Device Identifier10381780513629
UDI-Public10381780513629
Combination Product (Y/N)N
PMA/510(K) Number
K073336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number261230
Device Catalogue Number261230
Device Lot Number6282116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown